Alert archive / California / Coastal Flood Advisories in 2021
Coastal Flood Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this coastal flood advisory at Jun 24, 2021, 2:21 PM PDT for Humboldt County, California. It took effect at Jun 24, 2021, 10:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 2:21 PM PDT (21:21 UTC)
- In effect from
- Jun 24, 2021, 10:00 PM PDT
- Expired
- Jun 25, 2021, 2:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
117 WHUS46 KEKA 242121 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 221 PM PDT Thu Jun 24 2021 CAZ103-250900- /O.NEW.KEKA.CF.Y.0007.210625T0500Z-210625T0900Z/ Northern Humboldt Coast- 221 PM PDT Thu Jun 24 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM PDT FRIDAY... * WHAT...High astronomical tides will cause minor flooding in low lying areas around Humboldt Bay. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.75 and 8.95 feet MLLW at the North Spit tide gauge). * WHERE...Areas around Humboldt Bay, including King Salmon and Jackson Ranch Road. * WHEN...From 10 PM this evening to 2 AM PDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
1 follow-up statement
026 WHUS46 KEKA 250855 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 155 AM PDT Fri Jun 25 2021 CAZ103-251000- /O.EXP.KEKA.CF.Y.0007.000000T0000Z-210625T0900Z/ Northern Humboldt Coast- 155 AM PDT Fri Jun 25 2021 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Astronomical high tide Friday night at the North Spit will be near 8 feet, which will be just slightly lower than the past couple of days. Even if there is a similar additional water level anomaly, another advisory is not anticipated. $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this coastal flood advisory went out at Jun 24, 5:37 AM PDT, 8 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 5:37 AM PDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
537 AM PDT Thu Jun 24 2021
.SYNOPSIS...An upper level low drifting off the California coast
along with monsoonal moisture will bring scattered thunderstorms
to portions of northern California this afternoon. The next
interior heat wave is on track heading into the weekend, and
probably much of next week. Coastal areas will remain cool with
persistent marine layer clouds.
&&
.DISCUSSION...Today will start off with quiet and fairly typical
early summer weather conditions across northwest California.
Marine layer cloudiness is extensive along just about the entire
coast once again this morning. Area profilers indicate the depth
is trending slightly shallower than yesterday, generally in the
2000 to 2500 ft range from north to south along our coast. Clouds
do extend fairly far up the Eel River Valley and are threatening
the Russian River Valley, but these should burn off fairly quickly
this morning. With warming above the marine layer strengthening
the inversion and only very light winds throughout the lower
atmosphere, expect the stratus will be more stubborn than past
afternoons along the immediate coast, with limited sun if we see
any at all. While the marine layer will trend shallower with less
inland extent of stratus and fog, persistent marine layer clouds
will continue through the weekend, with cool but light onshore
winds persisting, while the interior heats up.
Meanwhile, the main forecast concern in the near-term remains the
potential for scattered thunderstorms this afternoon and evening.
Note the Fire Weather Discussion below. The HREF 1-hr calibrated
thunder probabilities continue to focus on far northeast Trinity
County, with higher probs to our north and east. CAMs support that
idea, with most of the hi-res modeling depicting scattered
thunderstorms developing around Shasta and especially Siskiyou
County, and tracking westward across portions of northern Trinity,
perhaps reaching northeast Humboldt or far eastern Del Norte
County late today. The Trinity Alps are the most likely spot to
see lightning in our county warning area. Isolated activity is
possible farther south and west to perhaps the eastern edge of
Humboldt and far northeast Mendocino. Inverted-V soundings and the
presence of a moderate amount of shear may support some stronger
cells with small hail and gusty outflow winds. The upper-level low
helping to drive this activity will be shifting farther south
today. On one hand, while that would tend to limit mid-level lapse
rates and limit forcing, the shift to more easterly flow will draw
monsoonal moisture into our area from the southeast. Greater
daytime heating today and precipitable water from 0.75 to 1.00"
should compensate for those potentially limiting factors. Some
models even hint at some high-based showers passing through
overnight, but otherwise expect the storms to weaken and diminish
fairly quickly toward sunset.
All model guidance continues to support a highly anomalous,
large-scale ridge building across the Pacific Northwest and much
of the western US this weekend into next week, with a closed H5
high around 598 dm near southern British Columbia. That will
likely bring widespread record-shattering heat to Oregon and
Washington, as highlighted by the ECMWF EFI and SOT guidance. In
our area, while it will still be hot, another upper low off the
coast will tend to keep temperatures less extreme farther to the
south and west. The focus of the heat in our area will be in
Trinity, where valley high temperatures in the 105 to 110 range
will be likely Saturday through Monday, with even a few hotter
spots. Our ongoing Excessive Heat Watch covers the threat well.
Think that may end up as a Heat Advisory for the Humboldt and
northeast Mendocino portions, but most of the remainder of our
interior valleys outside of Trinity County will still see highs in
the 100 to 105 range. Dry air should allow for overnight lows to
drop into the 50s and 60s, coolest in the valleys. However, the
duration of the heat into early next week may exacerbate the
threat of heat-related illness, especially for sensitive
individuals or those who have to spend long hours outdoors. The
aforementioned upper low may allow some subtle easing of the high
temperatures, especially closer to the coast, but the strong ridge
should generally persist in a slightly weakened state through
next week. /AAD
&&
.AVIATION...A widespread marine layer with stratus has expanded
across the adjacent land areas and up the Eel River Valley this
morning. The profilers indicates the marine layer has deepened about
2000-2500 ft. LIFR conditions are impacting the coastal terminals
Improvement in visibility is expected for both terminals, with
ceilings improving to IFR somewhat this afternoon with a brief
period of VFR conditions possible by early evening, before ceilings
lower again to LIFR this evening. Meanwhile, VFR conditions persist
at UKI with breezy southerly winds developing this afternoon lasting
into evening.
&&
.MARINE...Moderate northerly winds will continue to increase across
the outer waters and around Cape Mendocino through this morning,
persisting through the weekend. Nearshore winds may continue to be
light with gentle breezes through the weekend. Short-period
northerly seas will build to 6 feet this evening into the weekend in
response to the increasing winds. Otherwise, conditions and coverage
remains uncertainty to issue an Advisory for the outer waters. A
southerly swell of 3 ft at 18 seconds continue impacting the area. A
northwesterly swell of 2 to 4 ft at 12 seconds will persist through
late afternoon and then be replaced by a similar northwesterly swell
on Friday. Northerly winds are expected to weaken Sunday afternoon
into early next week, becoming light to gentle breezes with seas
below 5 feet.
&&
.FIRE WEATHER...The evening shift yesterday issued a Red Flag
Warning to cover the threat of scattered thunderstorms over
northern Trinity (zone 283) and far northeast Humboldt, as well as
southern Siskiyou (zone 204) this afternoon and evening. That
still looks on track. Though the greatest threat for numerous
lightning strikes will be across Siskiyou into portions of Shasta
County, the increase in moisture and lower-level instability
compared to past days will still support more storms into our area
than yesterday. In particular, the area around the Trinity Alps
looks most targeted by the bulk of the model guidance. These
storms will likely be fairly wet, but should track westward with
enough speed to allow for a solid threat of fire starts from
lightning. Some fuels are already near critically dry across much
of Trinity. While I would not be shocked if a couple cells linger
over our area after sunset, thinking the vast majority of the
threat will diminish with the loss of daytime heating. A
substantial heat wave is still on track for this weekend and much
of next week. Sunday looks like hottest day, particularly for
Trinity County. Winds thankfully look fairly light and terrain-
driven through next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch from Saturday afternoon through Monday
evening for CAZ105-107-108-111-114-115.
Red Flag Warning from noon today to 8 PM PDT this evening for
CAZ204-283.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 24, 2:17 PM PDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 217 PM PDT Thu Jun 24 2021 CAZ101-104-106-109-110-112-113-252130- Coastal Del Norte-Southwestern Humboldt-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 217 PM PDT Thu Jun 24 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-252130- Del Norte Interior- 217 PM PDT Thu Jun 24 2021 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is in effect through 8 PM this evening. Isolated thunderstorms possible late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-252130- Northern Humboldt Coast- 217 PM PDT Thu Jun 24 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-252130- Northern Trinity- 217 PM PDT Thu Jun 24 2021 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM SATURDAY TO 9 PM TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is in effect through 8 PM for northern Trinity County where isolated to scattered thunderstorms will be possible late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Excessive Heat Warning is in effect from Saturday afternoon through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-111-114-115-252130- Southern Trinity-Northeastern Mendocino Interior-Northern Lake- Southern Lake- 217 PM PDT Thu Jun 24 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM SATURDAY TO 9 PM TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Excessive Heat Warning in effect from Saturday afternoon through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ105-252130- Northern Humboldt Interior- 217 PM PDT Thu Jun 24 2021 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 9 PM SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is in effect until 8 PM this evening for far northeast Humboldt County where isolated to scattered thunderstorms will be possible late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Heat Advisory is in effect from Saturday afternoon through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:07 PM PDT | Special Weather Statement | EKA | 23 min | |
| Jun 23, 7:55 PM PDT | Red Flag Warning | EKA | 26 hr | |
| Jun 24, 1:56 PM PDT | Excessive Heat Warning | EKA | Lake, Mendocino, Trinity | 5 days |
| Jun 24, 1:56 PM PDT | Heat Advisory | EKA | Humboldt, Lake, Mendocino, Trinity | 5 days |
Nearby
Coastal Flood Advisories in California, 2021Every coastal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.